Serious hepatic disorders reported with lenalidomide

The MHRA has warned clinicians of the risk of hepatic disorders associated with lenalidomide (Revlimid) following reports of severe hepatic injury including toxic, cytolytic and cholestatic hepatitis.

Revlimid (lenalidomide) is administered, in combination with dexamethasone, for the treatment of multiple myeloma (pictured) | SCIENCE PHOTO LIBRARY
Revlimid (lenalidomide) is administered, in combination with dexamethasone, for the treatment of multiple myeloma (pictured) | SCIENCE PHOTO LIBRARY

Patients at increased risk

Risk factors for severe drug-induced hepatotoxicity with lenalidomide may include pre-existing viral liver disease, elevated baseline liver enzymes, and antibiotic treatment. 

Monitoring recommendations

Monitoring of liver function is recommended, particularly when there is a history of, or concurrent, viral liver infection or when lenalidomide is combined with other medications known to be associated with liver dysfunction (eg, paracetamol).

As lenalidomide is substantially excreted by the kidneys, dose adjustment is required in patients with renal impairment.

View Revlimid drug record

Further information: Celgene Ltd

Letter to healthcare professionals - December 2012

Want news like this straight to your inbox?
Sign up for our bulletins

Have you registered with us yet?

Register now to enjoy more articles and free email bulletins

Register
Already registered?
Sign in

MIMS app

Access the full drug database and quick-reference tables on the go

Find out more